MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534340
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation findings of guide catheter detached/separated.Block h10: the returned advanix biliary stent was analyzed, and a visual evaluation noted that the device was returned with the stent attached.The push catheter was accordioned, the pullwire was kinked and was not connected to the guide catheter.After the guide catheter was pulled from the distal section, it was found detached.No other problems with the device were noted.The reported event was confirmed.Based on all the gathered information, the failures found could have been caused by operational factors such as the deployment technique of the stent.It was possible that excess of force was applied during the pull wire retraction, causing friction between the push catheter and guide catheter, which caused for the push catheter to accordion and the pullwire to kink.Therefore, the most probable cause of the reported event is adverse event related to the procedure.
 
Event or Problem Description
It was reported to boston scientific that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2023.During the procedure, the stent failed to deploy.Another advanix biliary stent was opened and used to successfully complete the procedure.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results; guide catheter detached/separated.Please see block h10 for full investigation details.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17780596
Report Number3005099803-2023-04950
Device Sequence Number6876222
Product Code FGE
UDI-Device Identifier08714729787433
UDI-Public08714729787433
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2024
Device Model NumberM00534340
Device Catalogue Number3434
Device Lot Number0030651161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2023
Initial Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown